Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 19(1); 2021 > Article
Delayed death after chlorfenapyr poisoning
Jang Young Lee
Journal of The Korean Society of Clinical Toxicology 2021;19(1):51-54
DOI: https://doi.org/10.22537/jksct.2021.19.1.51
Published online: June 30, 2021
  • 196 Views
  • 1 Download
  • 1 Crossref
  • 0 Scopus
Department of Emergency Medicine, College of Medicine, Eulji University

Chlorfenapyr is a widely used insecticide, that is very lethal if ingested. It exhibits delayed toxicity in which there are few symptoms at first which suddenly worsen after a few days. A 66-year-old female patient ingested about 90 mL of chlorfenapyr liquid hydrating agent (Chlofenapyr 10%) and showed stable vital signs with no specific symptoms and findings other than a mild fever, vomiting, and nausea. From the 3rd day of ingestion, creatine kinase was high, and rhabdomyolysis was suspected. From the 4th day of ingestion, pancreatic enzymes began to gradually increase. A diffusion-weighted image showed a multifocal high signal intensity in the white matter and corpus callosum area. On the 8th day after ingestion, she suffered a high fever and a heart attack and died. Thus, if a patient is suspected of taking chlorfenapyr, he/she needs active treatment and monitoring even if he/she does not exhibit any symptoms.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology